Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cartan subalgebras and tori in prime characteristic

Author: Robert Lee Wilson
Journal: Proc. Amer. Math. Soc. 53 (1975), 325-327
MSC: Primary 17B05
MathSciNet review: 0384886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a finite dimensional (not necessarily restricted) Lie algebra over a perfect field $ F$ of characteristic $ p > 0$. Let $ \overline L $ be any finite dimensional restricted Lie algebra containing $ L$. The Cartan subalgebras of $ L$ are characterized as the centralizers of certain tori in $ \overline L $.

References [Enhancements On Off] (What's this?)

  • [1] S. Demuškin, Cartan subalgebras of the simple Lie $ p$-algebras $ {W_n}$ and $ {S_n}$, Sibirsk. Mat. Ž. 11 (1970), 310-324 = Siberian Math. J. 11 (1970), 233-245. MR 41 #6919.
  • [2] S. P. Demuškin, Cartan subalgebras of simple non-classical Lie 𝑝-algebras, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 915–932 (Russian). MR 0327854
  • [3] Nathan Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0143793
  • [4] John R. Schue, Cartan decompositions for Lie algebras of prime characteristic, J. Algebra 11 (1969), 25–52. MR 231873,
  • [5] G. B. Seligman, Modular Lie algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 40, Springer-Verlag New York, Inc., New York, 1967. MR 0245627

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B05

Retrieve articles in all journals with MSC: 17B05

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society